Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 11, NWS Melbourne, FL

February 17, 1995Marion County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Feb 17, 1995, 6:33 PM EST for Marion County, Florida. It was in force for 57 min.

The area

The counties it named.

The facts

Issued
Feb 17, 1995, 6:33 PM EST (23:33 UTC)
Expired
Feb 17, 1995, 7:30 PM EST
In force
57 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Marion County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1995-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1995-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDAB 172333
SVRDAB
FLC083-180030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
633 PM EST FRI FEB 17 1995
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  730 PM EST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTH CENTRAL FLORIDA
 
   ...MARION COUNTY
 
NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM OVER
THE CENTRAL PART OF MARION COUNTY...ABOUT 10 MILES NORTH NORTHEAST
OF OCALA.
 
THIS STORM WAS MOVING NORTHEAST ABOUT 15 MPH.
 
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 1:37 PM EST, 4 hours 56 minutes earlier.

Area forecast discussion, Feb 17, 1:37 PM EST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
137 PM EST FRI FEB 17 1995

FRONT NOW ON THE DOORSTEP OF THE PANHANDLE IS FORECAST TO SAG SOUTHEAST OVER
THE WEEKEND INTO AND EVENTUALLY THROUGH CENTRAL FLORIDA. TIMING DIFFERENCES
EXIST BETWEEN ETA AND NGM/AVN IN FRONTAL MOTION AND MOVEMENT OF DRIER AIR
BEHIND THE FRONT...AS ETA IS SLOWER IN BRINGING FRONT/MOISTURE THROUGH THE
AREA. WILL GO WITH MAJORITY OPINION AND STAY CLOSER TO NGM/AVN...WHICH IMPLIES
POPS SHOULD BE HIGHER SUNDAY ACROSS AREA 2 THAN AREA 1. DUE TO FRONT
APPROACHING AND A LITTLE GREATER DEEP LAYER MOISTURE SATURDAY...WILL LEAVE IN
MENTION OF THUNDERSTORMS IN FORECAST.

THROUGH THE FORECAST PERIOD...MY FORECAST POPS ARE THE SAME OR A BIT HIGHER
THAN NGM/AVN GUIDANCE. DRIER AIR WILL INVADE THE REGION LATE SUNDAY INTO
MONDAY. TEMPERATURES WILL GRADUALLY COOL SUNDAY AFTER THE FRONTAL PASSAGE.

@1...VOLUSIA LAKE
@2...ORANGE OSCEOLA SEMINOLE OKEECHOBEE BREVARD INDIAN RIVER ST LUCIE MARTIN

MCO 63/81 61/78 56 122
DAB 62/77 60/75 55 232
MLB 64/80 63/77 57 122

PETERSEN

In the hours before

Special weather statement, Feb 17, 5:59 PM EST, 34 minutes before
FLZ040-180100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
559 PM EST FRI FEB 17 1995

...STRONG THUNDERSTORMS OVER MARION COUNTY...

DURING THE PAST 30 MINUTES...STRONG THUNDERSTORMS HAVE DEVELOPED
OVER THE CENTRAL PART OF MARION COUNTY...JUST NORTH OF OCALA...
REACHING NORTHEAST TO NEAR THE PUTNAM COUNTY LINE EAST OF CITRA.

THESE THUNDERSTORMS WERE MOVING NORTHEAST ABOUT 20 MPH.

STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND
SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.

REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT
CLOUD.  PRECAUTIONS SHOULD BE TAKEN EVEN THOUGH THE THUNDERSTORM IS
NOT DIRECTLY OVERHEAD.

MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON THE ROADWAYS.

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.